Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Can blood INR or intake of Eptoin be associated with memory loss?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Can any of these be associated with memory loss?

A) Blood INR of 12.5
B) Regular intake of Eptoin 400 mg per day
Posted Mon, 30 Apr 2012 in Brain and Spine
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for posting your query.

Blood INR of 12.5 reflects the coagulation status of the blood. It is not related to the memory.

Long term use of eptoin may cause sleepiness and mental fogging which might cause a loss of short term memory at times. But this is reversible on stopping the drug.

The cause of amnesia in your case can be brain tumor itself which can damage or destroy brain cells, affecting a person’s ability to remember things.

Other possible cause is depression and anxiety. These can cause a kind of “brain fog” that makes it difficult to concentrate and pay attention to things. As a result, it is harder for depressed or anxious people to store information in short term memory.

You can do meditation, yoga and XXXXXXX breathing exercises to decrease the problem.

Another possible reason is Alzheimer’s disease and senile dementia which is common among XXXXXXX citizens.

Please visit your physician to undergo physical check up and also to undergo relevant investigations required in your case for proper diagnosis.

Meanwhile try to keep your mind busy with reading, crosswords, search a word and by playing Scrabble.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Can blood INR or intake of Eptoin be associated with memory loss? 4 hours later
I had posed these questions on behalf of my mother. Thanks for your answers. I do have a XXXXXXX of hope that her memory may improve by stoppage of drug. I am shocked as it looks as if she is gone far away. She cannot recollect date, month or even year.

As regards depression or anxiety, these reasons are also likely as she has been living with my sister of 48 years age (but has a mental age of about 1 year) throughout her life. My sister had developed some complications ( she is ok now ) due to which she was irritable and unable to sleep - used to wake up my mother many times during the night.

My follow up question is - How should everyone respond when she says something incorrect. For example when she says her brother came to see her in the morning ( while actually no one came), I prefer saying yes and talking about something else. Most people immediate tell her that she is wrong and what she is saying did not happen. This seems to disturb her and depress her. Is my thought correct?

Look forward to your response.

Many Thanks

Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing again.
Your feeling is absolutely correct. Telling her straight away that she is wrong will make her lose her confidence and can add to her depression. Treat her with love and show as if nothing wrong has been said or done. Just be close to her. She needs your mental support.
Hope my answer is helpful. Write back if you have further queries.
Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor